Alert archive / Wisconsin / River Flood Advisories in 2008
River Flood Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood advisory at Apr 26, 2008, 8:23 PM CDT for Buffalo County, Pepin County, Wisconsin. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 29, 2008, 1:00 AM CDT
- In force
- 53 hr
- Issued by
- NWS Twin Cities, MN
Counties Buffalo County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS83 KMPX 270123 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 823 PM CDT SAT APR 26 2008 RECENT RAINS HAVE CAUSED THE CHIPPEWA RIVER AT DURAND TO RISE STRONGLY. THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY MIDDAY MONDAY. BE EXTRA CAREFUL WHEN SWIMMING OR TUBING IN HIGH RIVER WATERS.THE RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN SILENTLY PULL YOU UNDER WITH LITTLE OR NO WARNING. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. WIC011-091-271323- /O.NEW.KMPX.FL.Y.0001.080427T0123Z-080429T0600Z/ /DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 823 PM CDT SAT APR 26 2008 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD ADVISORY FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL LATE MONDAY NIGHT. * AT 7:00 PM SATURDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET MONDAY EARLY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$
2 follow-up statements
000 WGUS83 KMPX 271519 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1019 AM CDT SUN APR 27 2008 RECENT PRECIPITATION HAS CAUSED THE CHIPPEWA RIVER AT DURAND TO RISE. HIGH WATER WILL CONTINUE THROUGH AT LEAST MONDAY WITH THE RIVER RISING SLIGHTLY TO AROUND 12.8 FEET BY MONDAY MORNING. BE EXTRA CAREFUL WHEN BOATING ON OR WALKING NEAR THE RIVER. THE RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN SILENTLY PULL YOU UNDER WITH LITTLE OR NO WARNING. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. WIC011-091-280319- /O.CON.KMPX.FL.Y.0001.000000T0000Z-080429T0600Z/ /DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1019 AM CDT SUN APR 27 2008 THE FLOOD ADVISORY CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL LATE MONDAY NIGHT. * AT 9:00 AM SUNDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET TOMORROW MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$
000 WGUS83 KMPX 281523 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1023 AM CDT MON APR 28 2008 BE EXTRA CAREFUL WHEN BOATING OR CANOEING IN HIGH RIVER WATERS. RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN OVER TURN YOUR WATERCRAFT WITH LITTLE OR NO WARNING. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. WIC011-091-290323- /O.CON.KMPX.FL.Y.0001.000000T0000Z-080429T0600Z/ /DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 AM CDT MON APR 28 2008 THE FLOOD ADVISORY CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL LATE TONIGHT. * AT 8:00 AM MONDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER CRESTED LAST NIGHT AT 12.8 AND WILL CONTINUE A SLOW FALL. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood advisory went out at Apr 26, 7:08 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 26, 7:08 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 708 PM CDT SAT APR 26 2008 .UPDATE...FOR 00Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 405 PM CDT SAT APR 26 2008/ AS DEEP EXTRATROPICAL CYCLONE JUST NORTH OF LAKE SUPERIOR PUSHES OFF TO THE NORTHEAST TONIGHT AND SUNDAY...A SECONDARY LOBE OF VORTICITY IS PUSHING SOUTHEAST FROM EASTERN MONTANA. IT IS UNCLEAR IF MUCH SENSIBLE WEATHER OUR CWA CAN EXPECT FROM THIS NEXT SHORT WAVE. HOWEVER WE WENT ALONG WITH SOME LOW POPS FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT FOR RAIN ALONG WITH SOME MIXED PRECIPITATION. THE NEXT SYSTEM CLEARS THE NORTHERN ROCKIES ON WEDNESDAY WITH GOOD RETURN FLOW EXPECTED BY WEDNESDAY EVENING. WE BRING THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS IN BY WEDNESDAY NIGHT INTO EARLY THURSDAY AND CONTINUE THE PRECIPITATION THREAT ALL THE WAY THROUGH THE WEEKEND AS THE REMARKABLY MISERABLE WEATHER PATTERN FOR THE UPPER MIDWEST CONTINUES. && .AVIATION.../00Z TAF ISSUANCE/ EXPECT SCATTERED SNOW SHOWERS IN ASSOCIATION WITH THE UPPER LOW TO REMAIN TO THE NORTH/EAST OF TAF SITES TONIGHT...WHILE BKN-OVC LOW-END VFR CLOUDS CONTINUE TO SCATTER OUT. GUSTY NORTHWEST WINDS WILL DECREASE AFTER 03Z. MID-LEVEL CLOUDS WILL INCREASE DURING THE DAY ON SUNDAY AS A WEAK SHORTWAVE ARRIVES. AT THIS POINT EXPECT ONLY ISOLD-WDLY SCT COVERAGE OF ANY SHOWERS THAT DO DEVELOP ON SUNDAY AFTERNOON...SO HAVE LEFT TAF SITES DRY...AND FEATURED BKN-OVC CLOUDS CIRCA 5K FEET. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Apr 26, 4:16 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 PM CDT SAT APR 26 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 272130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 PM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT FOR THUNDERSTORMS ACROSS MUCH OF THE AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
In the hours before
Local storm report, Apr 26, 2:41 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM SNOW ROCKFORD 45.09N 93.74W
04/26/2008 M1.0 INCH HENNEPIN MN TRAINED SPOTTER
.74 INCHES OF PRECIPITATION.
&&
AJZLocal storm report, Apr 26, 3:01 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM SNOW MADISON 45.01N 96.19W
04/26/2008 M8.3 INCH LAC QUI PARLE MN TRAINED SPOTTER
TOTAL PRECIPITATION 0.93 INCHES.
&&
AJZLocal storm report, Apr 26, 4:04 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
404 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM SNOW LONG PRAIRIE 45.98N 94.86W
04/26/2008 M5.2 INCH TODD MN CO-OP OBSERVER
0640 AM SNOW LITTLE FALLS 45.98N 94.36W
04/26/2008 M2.0 INCH MORRISON MN CO-OP OBSERVER
0640 AM SNOW HEWITT 46.32N 95.09W
04/26/2008 M10.4 INCH TODD MN TRAINED SPOTTER
0650 AM SNOW 6 NW RICE LAKE 45.56N 91.83W
04/26/2008 M0.3 INCH BARRON WI TRAINED SPOTTER
0650 AM SNOW DONNELLY 45.69N 96.01W
04/26/2008 M12.0 INCH STEVENS MN TRAINED SPOTTER
0700 AM SNOW ST CLOUD 45.55N 94.17W
04/26/2008 M2.3 INCH STEARNS MN OFFICIAL NWS OBS
0700 AM SNOW MINNEAPOLIS 44.96N 93.27W
04/26/2008 M0.2 INCH HENNEPIN MN OFFICIAL NWS OBS
MEASURED AT THE MINNEAPOLIS/ST. PAUL AIRPORT
0700 AM SNOW FOREST LAKE 45.28N 92.99W
04/26/2008 M1.2 INCH WASHINGTON MN CO-OP OBSERVER
0700 AM SNOW DASSEL 45.08N 94.31W
04/26/2008 M3.7 INCH MEEKER MN CO-OP OBSERVER
0730 AM SNOW SPRINGFIELD 44.24N 94.98W
04/26/2008 M0.5 INCH BROWN MN CO-OP OBSERVER
0730 AM SNOW ST CLOUD 45.55N 94.17W
04/26/2008 M2.0 INCH STEARNS MN CO-OP OBSERVER
MEASURED AT SCSU
0730 AM SNOW STILLWATER 45.06N 92.82W
04/26/2008 M0.3 INCH WASHINGTON MN CO-OP OBSERVER
0730 AM SNOW LESTER PRAIRIE 44.88N 94.04W
04/26/2008 M1.0 INCH MCLEOD MN CO-OP OBSERVER
0730 AM SNOW WACONIA 44.85N 93.79W
04/26/2008 M2.0 INCH CARVER MN NWS EMPLOYEE
0745 AM SNOW CAMBRIDGE 45.56N 93.23W
04/26/2008 M2.0 INCH ISANTI MN TRAINED SPOTTER
0751 AM SNOW CARLOS 45.97N 95.29W
04/26/2008 M5.5 INCH DOUGLAS MN CO-OP OBSERVER
0800 AM SNOW 1 SE BRANDON 45.95N 95.58W
04/26/2008 M15.5 INCH DOUGLAS MN TRAINED SPOTTER
TWO OTHER REPORTS IN AND NEAR BRANDON ALSO AROUND 15.5
INCHES.
0800 AM SNOW ST JOSEPH 45.57N 94.32W
04/26/2008 M3.0 INCH STEARNS MN TRAINED SPOTTER
0814 AM SNOW 2 N SAUK CENTRE 45.77N 94.96W
04/26/2008 E6.0 INCH STEARNS MN TRAINED SPOTTER
STILL SNOWING.
0815 AM SNOW MORGAN 44.42N 94.92W
04/26/2008 M3.5 INCH REDWOOD MN CO-OP OBSERVER
0827 AM SNOW WILLMAR 45.12N 95.05W
04/26/2008 M4.0 INCH KANDIYOHI MN CO-OP OBSERVER
0827 AM SNOW BUFFALO 45.18N 93.87W
04/26/2008 M1.5 INCH WRIGHT MN CO-OP OBSERVER
0827 AM SNOW NEW LONDON 45.30N 94.95W
04/26/2008 M4.0 INCH KANDIYOHI MN CO-OP OBSERVER
0837 AM SNOW BALDWIN 44.96N 92.37W
04/26/2008 M1.0 INCH ST. CROIX WI CO-OP OBSERVER
0839 AM SNOW MORRILL 45.84N 93.97W
04/26/2008 M2.0 INCH MORRISON MN TRAINED SPOTTER
0848 AM SNOW WATERTOWN 44.96N 93.85W
04/26/2008 M1.0 INCH CARVER MN TRAINED SPOTTER
0900 AM SNOW 6 SW CANBY 44.66N 96.35W
04/26/2008 M10.0 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0900 AM SNOW 2 SW CLARKFIELD 44.77N 95.85W
04/26/2008 M7.0 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0900 AM SNOW CYRUS 45.62N 95.74W
04/26/2008 M10.0 INCH POPE MN TRAINED SPOTTER
0900 AM SNOW ANDOVER 45.26N 93.33W
04/26/2008 M1.8 INCH ANOKA MN TRAINED SPOTTER
0904 AM SNOW WATERVILLE 44.22N 93.57W
04/26/2008 M1.5 INCH LE SUEUR MN TRAINED SPOTTER
0904 AM SNOW 5 SW EVANSVILLE 45.96N 95.75W
04/26/2008 M11.0 INCH DOUGLAS MN TRAINED SPOTTER
0904 AM SNOW STAPLES 46.36N 94.80W
04/26/2008 M8.0 INCH TODD MN TRAINED SPOTTER
0926 AM SNOW WINTHROP 44.54N 94.36W
04/26/2008 M1.5 INCH SIBLEY MN TRAINED SPOTTER
1003 AM SNOW BENSON 45.32N 95.61W
04/26/2008 M7.2 INCH SWIFT MN TRAINED SPOTTER
1012 AM SNOW HUTCHINSON 44.89N 94.37W
04/26/2008 M3.0 INCH MCLEOD MN TRAINED SPOTTER
1012 AM SNOW BROWNTON 44.73N 94.35W
04/26/2008 M3.0 INCH MCLEOD MN TRAINED SPOTTER
0.8 INCHES OF TOTAL PRECIPITATION
1012 AM SNOW MANKATO 44.17N 93.99W
04/26/2008 M1.0 INCH BLUE EARTH MN TRAINED SPOTTER
1012 AM SNOW BLOOMINGTON 44.83N 93.32W
04/26/2008 M1.0 INCH HENNEPIN MN TRAINED SPOTTER
1012 AM SNOW 7 S HILLMAN 45.91N 93.89W
04/26/2008 M1.6 INCH MORRISON MN TRAINED SPOTTER
1030 AM SNOW MURDOCK 45.22N 95.39W
04/26/2008 M3.5 INCH SWIFT MN TRAINED SPOTTER
1031 AM SNOW 2 SW BOWLUS 45.80N 94.44W
04/26/2008 M1.5 INCH MORRISON MN TRAINED SPOTTER
1052 AM SNOW LITCHFIELD 45.12N 94.53W
04/26/2008 M4.0 INCH MEEKER MN TRAINED SPOTTER
1251 PM SNOW MADISON 45.01N 96.19W
04/26/2008 M8.3 INCH LAC QUI PARLE MN TRAINED SPOTTER
TOTAL PRECIPITATION 0.93 INCHES.
1251 PM SNOW ROCKFORD 45.09N 93.74W
04/26/2008 M1.0 INCH HENNEPIN MN TRAINED SPOTTER
.74 INCHES OF PRECIPITATION.
1251 PM SNOW CHANHASSEN 44.86N 93.56W
04/26/2008 M0.9 INCH CARVER MN TRAINED SPOTTER
RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE.
1251 PM SNOW 8 W ST CLOUD 45.55N 94.34W
04/26/2008 M2.0 INCH STEARNS MN TRAINED SPOTTER
1.6 INCHES OF TOTAL PRECIPITATION.
&&
AJZNearby
River Flood Advisories in Wisconsin, 2008Every river flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.